Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

136 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for high blood pressure

Answered by
Dr.
Dr. Vaishalee Punj

General & Family Physician

Practicing since :2003

Answered : 1858 Questions

default
Posted on Wed, 6 Aug 2014 in General Health
Question: My blood pressure measured in the morning was 149/98 and pulse 81. I took my medication ZESTRIL and after 40min it reduced to 120/88 and pulse 72.
doctor
Answered by Dr. Vaishalee Punj 6 hours later
Brief Answer:
Hi again

Detailed Answer:
Hi
Thanks for the followup

Your blood pressure is in the level of stage 1 hypertension. I need 3 consecutive readings on different days. Since you are feeling better with zestril, you can continue it.

Let me know if I can assist you further.

Dr Vaishalee
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
default
Follow up: Dr. Vaishalee Punj 16 hours later
Thank you all your answers.
Please kindly explain the relationship between blood pressure and defecating. I woke around 035hrs and I measured my BP. It was 131/94 and pulse 77. I was feeling uncomfortable in the stomach What time. I went to the toilet and relieved. I took the readings again and dropped to 123/78 and pulse 79. I noticed this before I was even diagnosed of high BP. I was not even monitoring my BP. I used to be greatly relieved after visiting the toilet and breathing in and out.
doctor
Answered by Dr. Vaishalee Punj 8 hours later
Brief Answer:
Many reasons behind it

Detailed Answer:
Hi again

Blood pressure is related to many physiological and pathological variables.
Pathological variables are disease conditions and show up in clinical history, tests etc.

Now you are talking about a physiological variable. Defecation can cause a decrease in bp by eliminating excessive fluids and electrolytes. It is preceded by an urge to defecate and fullness of abdomen which may be increasing your bp. You may also be having some infection in your gut. Defecation removes the dead cells and germs that may also be decreasing your bp. It is relaxing and must be helping in decreasing your bp. Defecation redistributes the blood flow and must be decreasing your bp.

I would like you to get tested for renovascular disorders too.

See your doctor to get tested.

Take hygienic food and clean drinking water to help with any infections of gut.

Dr Vaishalee
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Vaishalee Punj 13 minutes later
I love the way you give explanations. I am having a heaviness in the head. Right now my BP is 127/90 and pulse 88
doctor
Answered by Dr. Vaishalee Punj 22 minutes later
Brief Answer:
Take a pain-killer

Detailed Answer:
Hi

Take a pain-killer like advil (ibuprofen) for the heaviness in your head. Go for salt-free and low calorie diet. Avoid foods like junk food, juices, milk products (cheese, butter, creamy foods, mayonnaise, sugary treats, etc).

Relax.

Dr Vaishalee
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Vaishalee Punj 3 hours later
Can high BP cause weakness? I was weak before taking the reading so I had a glass of juice. Before starting the medication, I never used to feel this way though be never knew I had this condition. I wake up with pain in my left leg close to my ankle. Is this also due to high BP?
doctor
Answered by Dr. Vaishalee Punj 20 hours later
Brief Answer:
Described below

Detailed Answer:
Hi

BP does not cause weakness, but people with high BP usually report it. It may be more of a side effect or after effect of BP medicine when BP comes down.

Pain in leg is also not caused by BP. If you describe the pain in detail, I will be better able to identify the cause. Most probably it is a bone pain and will go away on its own.

Dr Vaishalee
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Vaishalee Punj 1 hour later
Please I have more questions. I feel feverish when my BP rises and a little bit of dizziness
doctor
Answered by Dr. Vaishalee Punj 23 hours later
Brief Answer:
Points towards infection

Detailed Answer:
Hi again

BP with fever points towards an infection. As I already stated, please get the basic blood and urine tests done to check for it.

Dizziness is more of a symptom of low BP. It is possible that your BP is either fluctuating up and down or you have orthostatic hypotension from the medicines.


Regards

Dr Vaishalee
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Vaishalee Punj 3 hours later
I'm yet to do these tests. I have to travel to another city. I will let you know. My BP fluctuates up and down
doctor
Answered by Dr. Vaishalee Punj 17 hours later
Brief Answer:
I will wait for your reports

Detailed Answer:
Hi

I will wait for your reports.

Regards

Dr Vaishalee
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Lab Tests

Recent questions on  Lipid profile

doctor1 MD

Hi, I was feeling bubble in right side of lower stomach.So,I went for complete checkup(CBP,lipid profile,thryoide,Kidely test,urine test and full stomach abdoman. reports says- fatty kidney grade-2,high coloestrol(Border line), hab1c = 8.5 %, fast blood suger - 119,post lunch was 240. when I have consulted physiscan,they have given - one tablet related to kidney boostup for 1 month,gluconorm Sr for 1 month and STORFIB 145 for 3 month.they ask me to change lifestyle(diet and excersie) After 3 month, again i went checkup for boold sugar test and lipid profile.There was no much change in lipid profile result .So,they again ask me to contimue STOFIB 145 for 3 month.Now, again I went for FBS/PLBS,lipid profile,this time, colostrol level is OK,HAB1C - 5.75 %,still,they ask me to contiue storfib 145 for next 3 month. I am 35 years old,wight was initally 70 kg and now it is 67 kg.hieght is 5 5 . I am not sure,if i am daibetic or not,or pre diabetic or why colestrol is to high..I am feeling no other issue,in general.I am doing 3-4 day gym(running and cycling) for 30-45 minute per week. I am wondering if I did mistake for taking Gluconorm SR for one month? Please adbvise....

doctor1 MD

Hi, Can you please check my blood, ecg and usg reports and let me know on which areas should I take care? Also, any suggestions on any specific diet to control the problem areas and medications if any?

doctor1 MD

My Father has been gone through the medical health check-up.I need your input over the attached reports.My father is taking medicine triglynase1 before lunch for the last one month.Before that for the last one year my father was taking medicine...

doctor1 MD

My Father has been gone through the medical health check-up.I need your input over the attached reports.Mainly i want to know the health of the heart. And what we need to do next.

doctor1 MD

I am a 47 year old woman. I have been eating about a cup of raw rice daily for the past 5 years now. I have a craving for it and eat it when nobody is looking. Recently when tested for heamoglobin content, I found that I have only 9.7. I suffer from irritable bowel syndrome too. I tested for lipid profile. Triglyceride levels are 204. My teeth also appear as though they have been worn down. Still I am not able to stop the habit. Please help

doctor1 MD

Hi, i am 48 years old man, have recently conduct a lipid profile test. Cholesterol is 182, HDL is 41, LDL is 121 and Triglycerides is 98. I feel high blood pressure and noise trough my ears also. What is your advise for me to reduce the blood pressure.

doctor1 MD

Hi. Male, 56 yrs. My normal heart rate at rest is usually 90/min. I have just completed 11 months of chemotherapy for Hodgkin's lymphoma and I am in recession. However, now my heart rate is 110 at rest and the lipid profile is Serum Cholesterol 198 (HDL 48, LDL 119.2, VLDL 30.8), Serum Triglycerides 154. My BP is generally 120/80 and I take a daily slow-release aspirin 75 mg tab daily. Please advise on best way to lower lipid levels. Thanks. SN